MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number L-1796K
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Codes Wound Dehiscence (1154); Tissue Damage (2104); No Code Available (3191)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter: the patient underwent an open tube shunt eye procedure.The suture was used for tying the shunt.The surgeon used the standard technique of three throws.One week post operation, the suture thread broke.The suture became unraveled and dehisced.The patient had to come back for a reoperation.A competitors suture had to be used to close the defect.There was temporary injury as a result of the event because the wound dehisced.This also resulted in non-permanent tissue damage.The patient status is alive, no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of three device.The visual inspection and functional evaluation of the sample had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6591844
Report Number9612501-2017-05544
Device Sequence Number11001427
Product Code GAM
UDI-Device Identifier20884521046358
UDI-Public20884521046358
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberL-1796K
Device Catalogue NumberL-1796K
Device Lot NumberD6K2452X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2017
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer05/01/2017
12/07/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date09/07/2017
01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age79 YR